Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2008, 2:38 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 2:38 PM MDT (20:38 UTC)
- Expired
- Jun 1, 2008, 3:06 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 12:52 PM MST | Tornado Watch | SPC | 146 days |
| Jun 1, 2:29 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 012038 SVRCYS WYC015-031-012130- /O.NEW.KCYS.SV.W.0038.080601T2038Z-080601T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING... SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 330 PM MDT * AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF. THIS STORM WAS LOCATED NEAR CHUGWATER...OR 21 MILES SOUTHEAST OF WHEATLAND...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLOMILL RESERVOIR BY 300 PM... YODER BY 325 PM... HAWK SPRINGS BY 330 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4199 10427 4162 10427 4168 10483 4192 10484 TIME...MOT...LOC 2038Z 270DEG 23KT 4179 10471 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 012043 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 243 PM MDT SUN JUN 1 2008 WYC015-031-012130- /O.CON.KCYS.SV.W.0038.000000T0000Z-080601T2130Z/ GOSHEN WY-PLATTE WY- 243 PM MDT SUN JUN 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR SOUTHEASTERN PLATTE AND SOUTH CENTRAL GOSHEN COUNTIES... AT 240 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS LOCATED 7 MILES EAST OF CHUGWATER...OR 23 MILES SOUTHEAST OF WHEATLAND...MOVING EAST AT 25 MPH. THE STORM IS CAPABLE OF PRODUCING LARGE HAIL AND STRONG WIND GUSTS. THE SEVERE THUNDERSTORM WILL BE NEAR... GLOMILL RESERVOIR BY 300 PM... YODER BY 325 PM... HAWK SPRINGS BY 330 PM... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10427 4162 10427 4168 10483 4192 10484 TIME...MOT...LOC 2043Z 270DEG 23KT 4179 10467 $$ DAUGHERTY
000 WWUS55 KCYS 012106 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 306 PM MDT SUN JUN 1 2008 WYC015-031-012116- /O.CAN.KCYS.SV.W.0038.000000T0000Z-080601T2130Z/ GOSHEN WY-PLATTE WY- 306 PM MDT SUN JUN 1 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE AND SOUTH CENTRAL GOSHEN COUNTIES IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10427 4162 10427 4168 10483 4192 10484 TIME...MOT...LOC 2106Z 270DEG 23KT 4179 10447 $$ KMD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:15 AM MDT, 11 hours 23 minutes earlier.
Area forecast discussion, Jun 1, 3:15 AM MDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MDT SUN JUN 1 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. TODAY...LOW LEVEL SOUTHEAST WINDS TRANSPORTING LOW LEVEL MOISTURE NORTHWEST TO THE BASE OF THE LARAMIE RANGE. THIS MECHANICAL LIFT COMBINED WITH APPROACHING SHORTWAVE TROUGH EXPECTED TO SPARK ISOLATED TO SCATTERED MORNING THUNDERSTORMS NORTHEAST OF A DOUGLAS TO KIMBALL LINE. QUITE INTERESTING SCENARIO SHAPING UP FOR THIS AFTERNOON. AGREE WITH STORM PREDICTION CENTER DAY 1 OUTLOOK. DECENT LOW LEVEL CONVERGENCE AXIS SETTING UP ALONG THE EASTERN SLOPES OF THE LARAMIE RANGE ALONG WITH WARM FRONT EXTENDING ALONG THE COLORADO AND WYOMING STATE LINE. IMPRESSIVE 850/700 MB THETA-E RIDGE AXISES SETTING UP WITH PERPENDICULAR THETA-E ADVECTION ACROSS FAR SOUTHEAST WYOMING AND SOUTHWEST NEBRASKA. SHEAR AND BUOYANCY PROFILES FAVORABLE FOR ISOLATED SEVERE STORMS EAST OF THE LARAMIE RANGE...WITH SCATTERED SEVERE STORMS FROM LARAMIE COUNTY WYOMING EASTWARD ACROSS SOUTHWEST NEBRASKA. LOW LEVEL MOISTURE FLUX WILL INCREASE MARKEDLY IN THE EVENING AS EASTERLY SURFACE AND LOW LEVEL WINDS INCREASE IN RESPONSE TO UPPER JETLET CROSSING SOUTHERN WYOMING AND NORTHWEST COLORADO. THUS...EXPECTING THUNDERSTORM COVERAGE TO INCREASE THIS EVENING ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA WITH LOCALLY HEAVY RAIN FROM SOME STORMS DUE TO TRAINING AND STRONG MOISTURE FLUX CONVERGENCE. LARGE HAIL AND DAMAGING WINDS WILL BE PRIMARY THREATS FROM SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT CANNOT RULE OUT A FEW TORNADOES PER LOW LEVEL SHEAR AND HELICITY VALUES. GREATEST RISK FOR SEVERE THUNDERSTORMS FROM LARAMIE COUNTY WYOMING ACROSS SOUTHWEST NEBRASKA...THUS PREFER FURTHER SOUTH DEPICTION OF HIGHER QPF ON NAM VERSUS GFS. TONIGHT...MESOSCALE CONVECTIVE COMPLEX WILL FORM SOMEWHERE ACROSS WESTERN NEBRASKA OR NORTHEAST COLORADO PER MOISTURE FLUX CONVERGENCE AXIS AND ALONG INSTABILITY AXIS...THUS HAVE KEPT THUNDERSTORM CHANCES HIGH INTO THE LATE NIGHT HOURS EAST OF THE LARAMIE RANGE. FOG WILL BECOME QUITE PREVALENT EAST OF THE LARAMIE RANGE WITH UPSLOPE AND SATURATION OF THE BOUNDARY LAYER PER NAM PROGS. MONDAY...AFTERNOON THUNDERSTORMS WILL BE LESS NUMEROUS THAN TODAY WITH DECREASED LOW AND MID LEVEL MOISTURE...LESS LIFT FROM UPSLOPE AND MESOSCALE INFLUENCES. THUNDERSTORMS WILL ALSO BE LESS ORGANIZED AS FAR AS SEVERE CHARACTERISTICS DUE TO LESS IMPRESSIVE BUOYANCY AND SHEAR PROFILES. MONDAY NIGHT...DRIER AIR WORKING IN WILL LIMIT AREAL THUNDERSTORM COVERAGE. FOG MUCH LESS LIKELY DUE TO WEST FLOW AT LOW LEVELS PRODUCING DOWNSLOPE EAST OF THE LARAMIE RANGE. -RUBIN- .LONG TERM...TUE THRU SAT...FEATURE THAT SKIRTS ACROSS MT/SD ON TUE CONTS TO LOOK WEAKER WITH EACH RUN. MOST PCPN SHOULD BE OVER THE NERN PART OF THE AREA. MODELS AGAIN SHOWING DIFFERENCES ON HOW THE MAIN UPPER TROF DVLPS ON WED INTO THU. NAM IS SLOWEST WITH THE INITIAL LEAD FEATURE...GFS IN THE MIDDLE AND THE ECMWF IS THE FASTEST. WILL FAVOR GFS FOR NOW. BOTH MODELS SHOW A FAIRLY COOL UPPER TROF OVER THE REGION BY THU...ALTHO ECMWF AGAIN IS FASTER MOVING THE MAIN UPPER TROF E. WILL CONTINUE WITH MAIN IDEA OF MOSTLY CLOUDY AND COOLER WEATHER WITH A DECENT CHC OF SHWRS/TSTMS FOR WED INTO THU NIGHT. BY FRI...THE UPPER TROF IS E OF THE AREA WITH SOME WARMING ON TAP...ALONG WITH JUST A FEW SHWRS MAINLY N. MODELS OUT OF SYNC BY NEXT WEEKEND WITH THE GFS BRINGING A LARGE UPPER TROF INTO THE REGION...WHILE ECMWF MINORS OUT THIS INITIAL PIECE OF ENERGY AS IT MOVES NEWD OVER A BUILDING UPPER RIDGE IN THE PLAINS. WILL PLAY THINGS MORE LIKE THE ECMWF FOR NOW...DRY AND WARM. && .AVIATION...TODAY...AREAS OF MORNING FOG EAST OF THE LARAMIE RANGE PRODUCING IFR AND MVFR. THUNDERSTORMS BECOMING MORE NUMEROUS ...ESPECIALLY IN THE AFTERNOON. MVFR THIS AFTERNOON FROM THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS FROM SOME SEVERE THUNDERSTORMS THIS AFTERNOON EAST OF THE LARAMIE RANGE ALONG WITH SEVERE TURBULENCE IN THUNDERSTORMS. TONIGHT...THUNDERSTORMS PRODUCING MVFR...ESPECIALLY EAST OF THE LARAMIE RANGE. LIFR AND IFR DEVELOPING EAST OF THE LARAMIE RANGE IN FOG AND LOW CLOUDS. VFR ELSEWHERE. MONDAY...LIFR AND IFR IN THE MORNING IN FOG AND LOW CLOUDS EAST OF THE LARAMIE RANGE. OTHERWISE VFR...EXCEPT FOR MVFR IN SCATTERED THUNDERSTORMS. -RUBIN- && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN
Hazardous weather outlook, Jun 1, 12:37 PM MDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1237 PM MDT SUN JUN 1 2008 WYZ059>070-021130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1237 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME SEVERE ALONG AND EAST OF THE LARAMIE RANGE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1237 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER OVERNIGHT IN THE PANHANDLE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.